Alert archive / Washington / Gale Warnings in 2011
Gale Warning 50, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at May 20, 2011, 9:12 AM PDT. It took effect at May 20, 2011, 5:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 20, 2011, 9:12 AM PDT (16:12 UTC)
- In effect from
- May 20, 2011, 5:00 PM PDT
- Expired
- May 21, 2011, 2:00 AM PDT
- In force
- 9 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
102 WHUS76 KSEW 201612 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 912 AM PDT FRI MAY 20 2011 ...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE STRAIT OF JUAN DE FUCA LATE THIS AFTERNOON AND TONIGHT... PZZ131-132-210015- /O.EXT.KSEW.SC.Y.0718.110520T2200Z-110521T0300Z/ /O.NEW.KSEW.GL.W.0050.110521T0300Z-110521T0900Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 912 AM PDT FRI MAY 20 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 2 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 2 AM PDT SATURDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. * WIND AND WAVES...WEST WINDS WILL RISE TO AS HIGH AS 35 KNOTS IN THE CENTRAL AND EAST STRAIT OF JUAN DE FUCA THIS EVENING...WITH WIND WAVES AS HIGH AS 7 FEET. SEE THE FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133-134-210015- /O.EXB.KSEW.SC.Y.0718.110521T0300Z-110521T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 912 AM PDT FRI MAY 20 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT SATURDAY. * WIND AND WAVES...SOUTHWEST WINDS WILL RISE TO AS HIGH AS 25 KNOTS IN ADMIRALTY INLET AND THE NORTHERN INLAND WATERS THIS EVENING...WITH WIND WAVES AS HIGH AS 4 FEET. SEE THE FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-210015- /O.CON.KSEW.SC.Y.0718.110520T2200Z-110521T1000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 912 AM PDT FRI MAY 20 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT SATURDAY. * WIND AND WAVES...WEST WINDS WILL RISE TO AS HIGH AS 25 KNOTS IN THE WEST STRAIT OF JUAN DE FUCA THIS EVENING...WITH WIND WAVES AS HIGH AS 4 FEET. SEE THE FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
518 WHUS76 KSEW 202236 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 336 PM PDT FRI MAY 20 2011 ...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE STRAIT OF JUAN DE FUCA LATE THIS AFTERNOON AND TONIGHT... PZZ131-132-210645- /O.CON.KSEW.SC.Y.0718.000000T0000Z-110521T0300Z/ /O.CON.KSEW.GL.W.0050.110521T0300Z-110521T0900Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 336 PM PDT FRI MAY 20 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 2 AM PDT SATURDAY... A GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 2 AM PDT SATURDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WIND AND WAVES...WEST WINDS WILL RISE TO AS HIGH AS 35 KNOTS IN THE CENTRAL AND EAST STRAIT OF JUAN DE FUCA THIS EVENING... WITH WIND WAVES AS HIGH AS 7 FEET. SEE THE FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130-210645- /O.CON.KSEW.SC.Y.0718.000000T0000Z-110521T1000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 336 PM PDT FRI MAY 20 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY. * WIND AND WAVES...WEST WINDS WILL RISE TO AS HIGH AS 25 KNOTS IN THE WEST STRAIT OF JUAN DE FUCA THIS EVENING...WITH WIND WAVES AS HIGH AS 4 FEET. SEE THE FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-134-210645- /O.CON.KSEW.SC.Y.0718.110521T0300Z-110521T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 336 PM PDT FRI MAY 20 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT SATURDAY. * WIND AND WAVES...SOUTHWEST WINDS WILL RISE TO AS HIGH AS 25 KNOTS IN ADMIRALTY INLET AND THE NORTHERN INLAND WATERS THIS EVENING...WITH WIND WAVES AS HIGH AS 4 FEET. SEE THE FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
091 WHUS76 KSEW 202316 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 416 PM PDT FRI MAY 20 2011 ...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE STRAIT OF JUAN DE FUCA LATE THIS AFTERNOON AND TONIGHT... PZZ131-132-210730- /O.CAN.KSEW.SC.Y.0718.000000T0000Z-110521T0300Z/ /O.EXT.KSEW.GL.W.0050.110521T0000Z-110521T0900Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 416 PM PDT FRI MAY 20 2011 ...GALE WARNING NOW IN EFFECT UNTIL 2 AM PDT SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY. THE GALE WARNING IS NOW IN EFFECT UNTIL 2 AM PDT SATURDAY. * WIND AND WAVES...WEST WINDS WILL RISE TO AS HIGH AS 35 KNOTS IN THE CENTRAL AND EAST STRAIT OF JUAN DE FUCA THIS EVENING... WITH WIND WAVES AS HIGH AS 7 FEET. SEE THE FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130-210730- /O.CON.KSEW.SC.Y.0718.000000T0000Z-110521T1000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 416 PM PDT FRI MAY 20 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY. * WIND AND WAVES...WEST WINDS WILL RISE TO AS HIGH AS 25 KNOTS IN THE WEST STRAIT OF JUAN DE FUCA THIS EVENING...WITH WIND WAVES AS HIGH AS 4 FEET. SEE THE FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-134-210730- /O.CON.KSEW.SC.Y.0718.110521T0300Z-110521T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 416 PM PDT FRI MAY 20 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT SATURDAY. * WIND AND WAVES...SOUTHWEST WINDS WILL RISE TO AS HIGH AS 25 KNOTS IN ADMIRALTY INLET AND THE NORTHERN INLAND WATERS THIS EVENING...WITH WIND WAVES AS HIGH AS 4 FEET. SEE THE FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at May 20, 3:55 AM PDT, 5 hours 17 minutes earlier.
Area forecast discussion, May 20, 3:55 AM PDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 355 AM PDT FRI MAY 20 2011 .SYNOPSIS...A WEAK UPPER LEVEL RIDGE WILL DISSIPATE OVER THE AREA TODAY. A WEAK FRONT OFF THE COAST WILL FALL APART AS IT MOVES INLAND LATER TONIGHT INTO SATURDAY. AN UPPER LEVEL TROUGH WILL MOVE INTO THE AREA SATURDAY AFTERNOON AND REMAIN THROUGH THE FIRST PART OF NEXT WEEK KEEPING DAYTIME TEMPERATURES A LITTLE BELOW NORMAL WITH A CHANCE OF SHOWERS. THE TROUGH WILL MOVE SOUTHEAST MONDAY NIGHT WITH A BREAK BREAK ON TUESDAY. A MORE ORGANIZED FRONT WILL ARRIVE IN THE MIDDLE OF NEXT WEEK. && .SHORT TERM...SATELLITE IMAGERY SHOWS WEAK UPPER LEVEL RIDGE ALONG THE COAST THIS MORNING WITH A WEAKENING FRONT OFFSHORE BECOMING MORE NEGATIVELY TILTED. AT THE LOWER LEVEL SURFACE GRADIENTS ARE FLAT AT 10Z. SANDPOINT PROFILER SHOWS THE NORTH WINDS THAT HAVE BEEN PRESENT RIGHT ABOVE THE SURFACE FOR THE LAST COUPLE OF DAYS HAVE WEAKENED AND THE TEMPERATURES ALOFT ARE A LITTLE WARMER THIS MORNING VERSUS THE LAST COUPLE OF DAYS. UPPER LEVEL RIDGE WILL DISSIPATE OVER THE AREA THIS MORNING WITH THE SURFACE GRADIENTS GOING ONSHORE THIS AFTERNOON INTO THIS EVENING. STILL WITH THE SLIGHTLY WARMER TEMPERATURES ALOFT AND THE WEAKENING OF THE NORTHERLIES OFF THE SURFACE TEMPERATURES THIS AFTERNOON WILL RUN A COUPLE OF DEGREES WARMER THAN YESTERDAY FOR THE INTERIOR. WITH THE INCREASING ONSHORE FLOW IN THE AFTERNOON LOCATIONS ALONG THE COAST WILL END UP BEING A LITTLE COOLER TODAY VERSUS YESTERDAY. FRONT OFFSHORE WILL DISSIPATE AS IT MOVES INLAND TONIGHT INTO SATURDAY MORNING BUT WITH THE INCREASING LOW LEVEL MOISTURE THERE IS A CHANCE OF SOME DRIZZLE ACROSS THE AREA LATE TONIGHT INTO SATURDAY MORNING. UPPER LEVEL TROUGH MOVES INTO THE AREA SATURDAY AFTERNOON KEEPING A CHANCE OF SHOWERS IN THE FORECAST. THE MAIN STORY FOR SATURDAY WILL BE CLOUDY AND COOLER. EVEN WITH THE CHANCE OF SHOWERS THE HOURS OF THE DAY THAT WILL BE DRY WILL OUTNUMBER THE PRECIPITATION HOURS. TROUGH REMAINING OVER WESTERN WASHINGTON ON SUNDAY WITH THE JET SLOWLY SAGGING SOUTH. BY 00Z MONDAY THE JET WILL BE DOWN OVER NORTHERN CALIFORNIA LEAVING WESTERN WASHINGTON WITH JUST A WEAKLY UNSTABLE AIR MASS TO GENERATE SOME SHOWERS OVER THE REGION. WILL STAY WITH THE CHANCE POPS FOR MOST LOCATIONS ON SUNDAY. LOW LEVEL FLOW REMAIN ONSHORE SO DAYTIME TEMPERATURES WILL HAVE A HARD TIME GETTING OUT OF THE 50S. .LONG TERM...EXTENDED MODELS IN FAIRLY GOOD AGREEMENT THIS MORNING WITH THE TROUGH WEAKENING AND MOVING OFF TO THE SOUTHEAST ON MONDAY. TUESDAY A BIT OF A TRANSITION DAY WITH THE TROUGH TO THE EAST AND AND AN ORGANIZED FRONT STILL WEST OF 130W. WITH THE BREAK IN THE ACTION DAYTIME HIGHS SHOULD APPROACH NORMAL ON TUESDAY. SOME MINOR TIMING DIFFERENCE ON WHEN THE FRONT ACTUALLY MOVES INLAND LATER WEDNESDAY INTO WEDNESDAY NIGHT. THE ECMWF ACTUALLY KEEPS THE FRONT OVER THE AREA DURING THE DAY ON THURSDAY WHILE THE GFS IS FASTER WITH JUST AN UPPER LEVEL TROUGH IN THE AREA. EITHER WAY AT LEAST CHANCE POPS FOR THURSDAY. .CLIMATE NOTE...WITH THE POSSIBILITY OF THE LATEST 70 DEGREE MAX RECORD SURVIVING AND THE LATEST FIRST 75 DEGREE DAY AT SEA-TAC SET LAST YEAR WILL MOVE ON TO THE LATEST FIRST 80 PLUS DEGREE DAY AT SEA-TAC WHICH IS JULY 21ST SET IN 1980. && .AVIATION...AIR MASS DRY AND STABLE. CIRRUS SHOULD ARRIVE THIS AFTERNOON WITH CLOUDS INCREASING OVERNIGHT TONIGHT AS A WEAK FRONT MOVES OVER WESTERN WA. A FEW AREAS OF LOW CLOUDS WITH PATCHY DRIZZLE ARE POSSIBLE SAT AS THE MARINE AIR DEEPENS OVER WRN WA. 19 KSEA...LIGHT NLY BREEZE AND CLEAR SKIES...HIGH CLOUDS ARRIVE THIS AFTERNOON...MID LEVEL CLOUDS TONIGHT. && .MARINE...STRONGER ONSHORE FLOW WILL DEVELOP LATER TODAY AS A WEAK FRONT APPROACHES. THE FRONT WILL BREAK UP OVER WRN WA SAT...WITH MODERATE ONSHORE FLOW PERSISTING THROUGH THE WEEKEND WITH HIGH PRES OFFSHORE AND LOW PRES INLAND. && .SEW WATCHES/WARNINGS/ADVISORIES... WA...NONE. PZ...SMALL CRAFT ADVISORY STRAIT LATE THIS AFTERNOON AND TNGT. WWW.WEATHER.GOV/SEATTLE
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 2:32 AM PDT | Small Craft Advisory | SEW | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.